MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-DP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was unable to be confirmed.During the device evaluation it was observed that the coating on the connecting tube had peeling due to deterioration.It was also observed that the adhesive on the bending section cover had a chip due to chemical or physical stress.It was observed that the channel cleaning brush could not be inserted smoothly due to buckling and deformation of the channel.It was also observed that there was a decrease of the output of light due to breakage of the light guide bundle.It was observed that the connecting tube had a dent due to physical stress.It was also observed that the control unit had discoloration due to deterioration or chemical stress.It was observed that the venting connector under the grip was shaved due to a handling problem.Lastly, scratches were observed on the following unit components due to physical stress caused by a handling problem: connecting tube, eyepiece, diopter ring, control unit, scope cover, grip, angulation lever and on the up-down plate.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the tracheal intubation fiberscope has fog on the lens that cannot be removed.There was no patient/user harm or injury reported due to the event.Upon device return and evaluation, it was observed that the coating on the connecting tube has peeling which is a reportable event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17419006
Report Number9610595-2023-10813
Device Sequence Number8902642
Product Code EOQ
UDI-Device Identifier04953170136856
UDI-Public04953170136856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-DP
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown